Texas, 2007

Flood in Texas, July 7, 2007

July 7, 2007 · NWS SHV · 1 event in 1 county or zone

Excessive heavy rainfall in Smith County earlier in the week resulted in high water levels on Lake Tyler.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Excessive heavy rainfall in Smith County earlier in the week resulted in high water levels on Lake Tyler.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 7, 9:07 AM CST, 53 minutes earlier.

Area forecast discussion, Jul 7, 9:07 AM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1007 AM CDT SAT JUL 7 2007

.DISCUSSION...
BEAUTIFUL DAY ACROSS MOST OF THE REGION DESPITE VERY HIGH RIVER
AND LAKE LEVELS. UPPER TROUGH AXIS CONTINUES TO SPIN ACROSS SE
AR AND NE LA AND WILL SERVE TO FOCUS SOME SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS OUR EASTERN SECTIONS LATER THIS AFTERNOON.
FURTHER SOUTH AND WEST...SHEAR AXIS IN ASSOCIATION WITH THE TROUGH
TO OUR EAST REMAINS STRETCHED OUT WEST TO EAST ACROSS OUR SOUTHERN
ZONES. DESPITE NW LOW LEVEL WINDS ACROSS OUR SOUTHERN ZONES...
THERE MAY BE ENOUGH LOW LEVEL CONVERGENCE ALONG AN 850MB THETAE
AXIS JUST SOUTH OF OUR REGION TO GENERATE SOME SCATTERED AFTERNOON
SHOWERS AND THUNDERSTORMS. ELSEWHERE...WITH PRECIPITABLE WATER
VALUES STILL PRETTY HIGH...THINK WE COULD SEE SOME ISOLATED
ACTIVITY FURTHER NORTH AND WEST ACROSS NE TX/SE OK/SW AR AND THUS
WILL LET POP FCST RIDE FOR THE REMAINDER OF THE DAY. CLOUD COVER
MAY BE HARD TO BREAK ACROSS OUR EXTREME EAST ZONES IN ASSOCIATION
WITH THE TROUGH BUT OTHER THAN THAT...TEMPS ARE IN GOOD SHAPE. NO
CHANGES NECESSARY AT THIS TIME.

13

&&

.AVIATION...
CLOUDS STILL LINGER IN THE EASTERN HALF OF THE AREA OVER THE MLU AND
ELD TERMINALS...AS WRAP AROUND MOISTURE TRAILS A SURFACE LOW
CENTERED AT THE THREE STATE COORDINATE OF THE ARKLAMISS. THIS
FEATURE IS EXPECTED TO CONTINUE ITS PROGRESSION EAST...ALLOWING
CLOUD CONDITIONS TO SCATTER AT MLU AND ELD DURING THE AFTERNOON.
CURRENT IFR CONDITIONS AT MLU SHOULD BECOME VFR...BY NOON AS
CEILINGS SHOULD LIFT WITH LINGERING CLOUDS. AN ISOLATED SHOWER OR
TWO CAN NOT BE RULED OUT COMPLETELY...AS BOUNDARY LAYER MOISTURE
WILL BE DECENT ENOUGH TO GENERATE SOME ACTIVITY ON THE BACK SIDE OF
THIS LOW. VFR CONDITIONS SHOULD PREVAIL AT OTHER ARKLATEX TERMINALS
AROUND THE AREA. /11/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  88  70  92  73 /  30  20  30  20
MLU  86  69  92  72 /  40  20  30  20
DEQ  89  69  91  70 /  20  10  20  20
TXK  89  70  92  72 /  20  10  20  20
ELD  88  70  92  71 /  30  20  20  20
TYR  89  71  90  73 /  20  10  30  20
GGG  88  71  91  72 /  20  10  30  20
LFK  88  71  90  73 /  40  20  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13/11
Hazardous weather outlook, Jul 7, 5:11 AM CST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
611 AM CDT SAT JUL 7 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-071700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
611 AM CDT SAT JUL 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING THE
AFTERNOONS AND EARLY EVENINGS DURING THE WORK WEEK. RAINFALL
MAY BE HEAVY AT TIMES WITH THE STRONGER STORMS. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED TODAY OR
TONIGHT.

06

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Smith

When
July 7, 10:00 AM CST
Where
Smith County, Lake Tyler
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
32.230, -95.180

Lake Tyler rose to a stage of 377.7 feet which was just a few inches short of its all time record crest. With the lake at this stage...the lake had to be closed to boating traffic due to the threat of boat wake damaging local camp homes along the lake.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51723.